Alert archive / Texas / Small Craft Advisories in 2015
Small Craft Advisory 37, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Oct 31, 2015, 10:34 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2015, 10:34 PM CDT (03:34 UTC)
- Expired
- Nov 1, 2015, 3:33 AM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 7:02 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Oct 31, 7:02 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 702 PM CDT SAT OCT 31 2015 .DISCUSSION...UPDATED FOR LATEST /00Z/ AVIATION DISCUSSION BELOW. && .AVIATION...IN JUST 24 HOUR THINGS HAVE CHANGED DRAMATICALLY FOR THE BETTER. DRY AIR SURGING INTO THE REGION NEAR THE SURFACE WHICH HAS REMOVED THE LOW VFR CEILINGS AND LEFT NOTHING MORE THAN MID DECKS...BETWEEN 9 AND 11K FEET. THOSE CEILINGS WILL CONTINUE OVERNIGHT AND INTO EARLY SUNDAY UNTIL THE 500 MB TROUGH AXIS PASSES...THEN IT'S CLEAR SAILING FROM LATE MORNING THROUGH SUNSET. THE SOMEWHAT 'PUNCHY' 500 MB CIRCULATION...ACCELERATING EAST ON SUNDAY...WILL REFLECT AT THE SURFACE WITH ENOUGH GRADIENT TO PUSH OUT FRESH NORTHWEST BREEZES WITH GUSTS NEAR 20 KNOTS ESPECIALLY AT KHRL/KBRO. FORECASTING 18 KNOTS NOW BUT WOULD NOT SURPRISE TO SEE A FEW 20+ POP UP BETWEEN 15 AND 21Z. STILL...PLENTY NICE COMPARED WITH RECENT DAYS FOR FLYING. 52/BSG && .PREV DISCUSSION... /ISSUED 236 PM CDT SAT OCT 31 2015/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...COLD FRONT IS ON THE DOORSTEP OF CAMERON COUNTY AS SEEN ON RADAR AND OBSERVATION TRENDS. WINDS HAVE SWITCHED TO THE NORTHWEST AT AREAS ALONG AND WEST OF I69C. DEWPOINTS ARE AROUND 80 DEGREES CURRENTLY AT BROWNSVILLE AND HAVE FALLEN TO THE LOWER 50S AT ZAPATA AND LAREDO. JUST A FEW SHOWERS LEFT IN EASTERN CAMERON COUNTY AND SHOULD MOVE INTO THE COASTAL WATERS BY THIS POSTING. FOR THE TRICK OR TREATERS TONIGHT...IT APPEARS DRY. THE COLD FRONT WILL CLEAR THE LOWER VALLEY AND INTO THE COASTAL WATERS WITH DRIER AIR MOVING IN AND FRESH NORTHWESTERLY WINDS. BEFORE THE UPPER TROF CLEARS THE AREA SUNDAY MORNING THERE WILL BE ONE MORE WEAK DISTURBANCE THAT WILL MOVE OUT AHEAD OF IT ACROSS DEEP SOUTH TEXAS TONIGHT. THIS DISTURBANCE MAY WRING OUT ONE OR TWO MORE SHOWERS THIS EVENING WITH WHATS LEFT OF REMAINING MOISTURE. AM NOT EXPECTING TOO MUCH FROM THIS WITH MOST OF IT FALLING IN NORTHERN MEXICO. THE UPPER TROF WILL CLEAR THE AREA SUNDAY MORNING WITH MUCH DRIER AIR MOVING IN TO THE COLUMN WITH PWATS FALLING TO AROUND 0.4 INCHES SUNDAY NIGHT /AS COMPARED TO 2.0 INCHES CURRENTLY/. NEEDLESS TO SAY...PRECIPITATION CHANCES WILL BE NIL SUNDAY AND SUNDAY NIGHT. TEMPERATURES TONIGHT DURING PRIME HALLOWEEN TIME WILL MAINLY BE IN THE UPPER 70S TO LOWER 80S TO START AROUND 6 PM AND FALLING TO THE LOWER TO MID 70S BY 10 PM. COOLER LOW TEMPERATURES EXPECTED FOR SUNDAY NIGHT SO A LIGHT JACKET WILL BE NEEDED FOR THE KIDS AT BUS STOP WITH LOW TO MID 50S OUT IN THE RANCHLANDS TO UPPER 50S IN THE VALLEY. LONG TERM /MONDAY THROUGH SATURDAY/...ZONAL FLOW TAKES OVER ACROSS SOUTH TEXAS BY MONDAY MORNING...HOLDING MUCH DRIER AIR IN PLACE. SKIES WILL BE SUNNY...WITH TEMPERATURES INTO THE UPPER 80S. ON TUESDAY...THE NEXT TROUGH DROPS SOUTHWARD ACROSS THE ROCKIES...WITH WEAK RIDGING SETTING UP ACROSS THE GULF. WINDS ALOFT SHIFT BACK TO THE SW...TRYING TO BRING MORE MIDLEVEL MOISTURE INTO THE REGION. AT THE SFC...WEAK WARM FRONT RETURNS NORTHWARD LATE TUESDAY NIGHT INTO WEDNESDAY...BRINGING BACK A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. MODELS HAVE PUSHED BACK ON THE TIMING OF THE RAINFALL...SO HAVE DECREASED CHANCES TUESDAY INTO MOST OF TUESDAY NIGHT. BEST CHANCES WILL BE ACROSS THE NORTHERN RANCH LANDS...AS BETTER UPPER DIFFLUENCE REMAINS TO THE NORTH AND WEAK VORTS MOVE THROUGH THE NW ZONES. H5 RIDGE BUILDS ACROSS SOUTH TEXAS BRIEFLY ON THURSDAY...SO HAVE KEPT CURRENT NO-POP FORECAST. STARTING FRIDAY AND INTO NEXT WEEKEND...THE WEATHER HINGES ON AN INVERTED TROUGH MOVING INTO THE SOUTHERN GULF FROM THE CARRIBEAN. THIS WILL SPREAD DEEPER GULF MOISTURE INTO THE REGION FOR THE WEEKEND...SO POPS HAVE BEEN NUDGED UPWARDS FOR FRIDAY AND SATURDAY...WITH SOME LINGERING POPS FOR SUNDAY DEPENDING ON THE WHETHER THE TROUGH GETS ABSORBED NORTHWARD TO CONTINUES TO THE WEST. MARINE... NOW THROUGH SUNDAY NIGHT...WIND SPEEDS ARE DECREASING IN THE COASTAL WATERS WITH THE APPROACH OF THE COLD FRONT. HOWEVER...HAZARDOUS SEAS REMAIN WITH BUOY 42020 REPORTING SEAS OF 8.5 FEET. WINDS WILL BECOME OFFSHORE BEHIND THE COLD FRONT WITH SEAS REMAINING ELEVATED ABOVE 7 FEET THROUGH THIS EVENING. WINDS WILL REMAIN OFFSHORE AT MODERATE LEVELS SUNDAY AND SUNDAY NIGHT WITH SEAS FALLING TO 2-3 FEET BY SUNDAY NIGHT. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Oct 31, 4:47 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 447 PM CDT SAT OCT 31 2015 TXZ248>257-011100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 447 PM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EARLY MONDAY AND TUESDAY MORNING...AREAS OF GROUND FOG MAY DEVELOP ESPECIALLY IN RURAL AREAS OR OPEN FIELDS PARTICULARLY WHERE THE GROUND HAS BEEN SATURATED BY RECENT HEAVY RAINFALL. VISIBILITY MAY BE SHARPLY REDUCED TO NEAR ZERO WHERE FOG IS THICKEST...TYPICALLY IN NORMALLY COOLER LOCATIONS. WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF DOWNPOURS...AND GUSTY WINDS TO 25 MPH OR HIGHER WOULD BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-011100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 447 PM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT CONTINUED HIGH SEAS AND SWELL BEYOND 20 NAUTICAL MILES WILL SUBSIDE OVERNIGHT...BUT REMAIN DANGEROUS FOR SMALL CRAFT OR SIMILAR VESSELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WEDNESDAY AND WEDNESDAY NIGHT...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. OCCASIONAL CLOUD TO WATER LIGHTNING...BRIEF DOWNPOURS...AND GUSTY WINDS TO 25 KNOTS WOULD BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 52/BSG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:23 PM CDT | Areal Flood Warning | BRO | Willacy | 24 hr |
Nearby
Small Craft Advisories in Texas, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.